MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL
Model Number M0064051000
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a dual lumen ureteral catheter was used in the right ureter/kidney during a cysto ureteroscopy laser lithotripsy procedure on (b)(6) 2022.During procedure, when catheter was removed, the guidewire frayed, and it got stuck inside the dual lumen catheter.The procedure was completed with a new amplatz super stiff.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: tip torn.
 
Additional Manufacturer Narrative
Device code a24 captures the reportable investigation result of tip torn.Investigation result: the returned dual lumen ureteral catheter was analyzed and a visual examination found that the catheter with the guidewire was stuck.Microscopic evaluation of the device revealed that the tip was torn.Functional inspection was done by removing the guidewire and a mandrel of 0.039" was passed to both lumens successfully.It was noted that no resistance was felt.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of guidewire stuck was confirmed.The guidewire that got stuck in the dual lumen catheter is likely to have occurred due to the interaction and/or handling between the device and the guidewire during the procedure.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
DUAL LUMEN URETERAL CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16385282
Report Number3005099803-2023-00818
Device Sequence Number14731007
Product Code KOD
UDI-Device Identifier08714729012689
UDI-Public08714729012689
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K860337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0064051000
Device Catalogue Number405-100
Device Lot Number0030358356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight54 KG